HomeAnswersGeneral MedicinesleepWhy is it difficult to fall asleep despite taking Restoril?

Despite taking Restoril there is difficulty in falling asleep. Why?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 21, 2017
Reviewed AtJanuary 12, 2024

Patient's Query

Hello doctor,

I am a 76-year-old male. I have difficulty to fall asleep for more than two years. I started to take 0.25 mg of Restoril and 1 mg of Melatonin. As the days progressed, I increased my Restoril dosage gradually to 1.25 mg and Melatonin to 3 mg. Last night, I found it was not enough. In desperation, I took one tablet of Valium and slept until 10 A:M. I feel that Restoril may have lost its effect on me.

Unfortunately, I do not have the courage to commit euthanasia. I do not know what to take tonight. Please advice. I had many serious ailments in my life describing them in detail is tedious. Shortly those ailments were Potts, acid-fast bacilli, and heart valve replacement. Please advice.

Hello,

Welcome to icliniq.com.

It seems that you have tolerance for Restoril (Temazepam). We can increase the dose up to 30 mg before sleep. Kindly do not stop the medication abruptly. It should be stopped gradually over at least a period of two weeks. Also Valium (Diazepam) 10 mg before sleep can be used instead of Restoril not adding to it and the same precautions must be taken. I suggest you take Valium (Diazepam) 10 mg or Restoril (Temazepam) 30 mg before sleep. Consult your specialist doctor, discuss with him or her and with their consent take the medicines. You need to follow all good sleep hygiene.

Provide me with all your medications and medical reports in order to exclude any secondary cause of insomnia such as hyperthyroidism or side effects of other medications Follow up after one week.

I strongly recommend against euthanasia.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Internal Medicine

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

insomniasleep

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy